Alert archive / Idaho / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 6, 2010, 2:45 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2010, 2:45 PM PDT (21:45 UTC)
- Expired
- Aug 6, 2010, 3:03 PM PDT
- In force
- 18 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 166 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS56 KOTX 062145
SVROTX
IDC061-069-062230-
/O.NEW.KOTX.SV.W.0013.100806T2145Z-100806T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
245 PM PDT FRI AUG 6 2010
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEWIS COUNTY IN NORTH CENTRAL IDAHO...
NORTHERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO...
* UNTIL 330 PM PDT
* AT 241 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS
LOCATED 7 MILES SOUTH OF LAPWAI...OR 10 MILES SOUTHEAST OF
LEWISTON...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 65 MPH CAN
ALSO BE EXPECTED WITH THIS STORM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAPWAI...CULDESAC...REUBENS...GIFFORD...PECK AND MOHLER
LAT...LON 4637 11693 4651 11645 4650 11644 4650 11638
4646 11636 4643 11630 4641 11630 4641 11621
4627 11615 4625 11688
TIME...MOT...LOC 2144Z 251DEG 22KT 4631 11679
$$
JW1 follow-up statement
230
WWUS56 KOTX 062203
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
303 PM PDT FRI AUG 6 2010
IDC061-069-062210-
/O.CAN.KOTX.SV.W.0013.000000T0000Z-100806T2230Z/
LEWIS ID-NEZ PERCE ID-
303 PM PDT FRI AUG 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEZ PERCE AND
NORTHERN LEWIS COUNTIES IS CANCELLED...
THE STORM THAT BROUGHT PING BALL SIZE HAIL HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING FOR NORTHERN NEZ PERCE AND NORTHERN
LEWIS COUNTIES HAS BEEN CANCELLED.
HOWEVER ANOTHER SEVERE THUNDERSTORM IS TRACKING FROM NORTHERN ASOTIN
COUNTY INTO EXTREME SOUTHEAST WHITMAN COUNTY AND NORTHWEST NEZ PERCE
COUNTY...INCLUDING THE CITIES OF ASOTIN...CLARKSTON...AND LEWISTON.
THIS STORM IS STILL CAPABLE OF PRODUCING HAIL UP TO HALF DOLLER SIZE
IN DIAMETER AND WIND GUSTS UP TO 60 MPH.
LAT...LON 4637 11693 4651 11645 4650 11644 4650 11638
4646 11636 4643 11630 4641 11630 4641 11621
4627 11615 4625 11688
TIME...MOT...LOC 2200Z 251DEG 22KT 4632 11665
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:39 AM PDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 6, 10:39 AM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1039 AM PDT FRI AUG 6 2010 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL BECOME ESTABLISHED OVER THE INLAND NORTHWEST THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN A COOLING TREND WITH TEMPERATURES FALLING TO SLIGHTLY BELOW NORMAL. THERE WILL BE LIMITED MOISTURE WITH THIS TROUGH...RESULTING IN A CHANCE OF MAINLY MOUNTAIN SHOWERS. && .DISCUSSION... THE FORECAST HAS BEEN UPDATED FOR THE REMAINDER OF THIS MORNING BASED ON CURRENT SATELLITE AND RADAR TRENDS. THE TROUGH AXIS AT 500MB HAS PUSHED INTO CENTRAL WASHINGTON WITH INCREASED WESTERLY FLOW BRINGING IN STABLE AIR IN THE MID LEVELS OF THE ATMOSPHERE INTO MUCH OF CENTRAL AND PORTIONS OF EASTERN WASHINGTON. HOWEVER AN AXIS OF INSTABILITY WITH 700-500MB THETA E LAPSE RATES OF -1 TO -2 C/KM REMAINS OVER SOUTHEAST WASHINGTON...EXTENDING NORTHEAST TOWARDS THE CENTRAL PANHANDLE MTNS AND THE N IDAHO PANHANDLE. THUS REDEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE MORNING WITH ONE SUCH CELL BEING PICKED UP ON RADAR NEAR POMEROY. MEANWHILE THE DISTURBANCE WHICH BROUGHT ABUNDANT LIGHTNING TO N IDAHO OVERNIGHT IS EXITING THE AREA WITH A FEW LINGERING SHOWERS AND THUNDERSTORMS EXPECTED FROM THIS WAVE OVER BOUNDARY COUNTY NEAR BONNERS FERRY THROUGH MID MORNING. JW && .AVIATION... ISOLD TSRA WILL DEVELOP MAINLY OVER THE MTNS THIS AFTERNOON AT THE ATMOSPHERE DESTABILIZES. A POCKET OF MID LEVEL INSTABILITY NEAR KLWS SHOULD PUSH SLIGHTLY TO THE EAST THIS AFTERNOON...SO WHILE THERE IS A CHANCE OF TSRA OPTED TO LEAVE MENTION OUT OF TAF FCST GIVEN BEST CHANCES WILL BE SOUTH AND EAST OF KLWS. THE ATMOSPHERE WILL STABILIZE AFTER SUNSET ENDING THE ISOLD THUNDERSTORMS OVER THE MTNS WITH JUST SCT HIGH CIRRUS EXPECTED. FOR KEAT...WINDS WILL BECOME BREEZY AND GUSTY NEAR 00Z AS A LEESIDE TROUGH SHIFTS INTO THE COLUMBIA BASIN ALLOWING NW WINDS TO INCREASE. JW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 87 59 82 58 80 56 / 10 10 10 10 10 10 COEUR D'ALENE 86 56 80 55 79 53 / 10 10 10 10 20 20 PULLMAN 87 51 82 50 80 48 / 20 10 10 10 10 10 LEWISTON 94 62 90 61 88 59 / 30 10 10 10 10 10 COLVILLE 90 55 82 53 83 51 / 10 10 20 20 30 30 SANDPOINT 83 54 79 53 76 50 / 20 10 20 20 20 20 KELLOGG 86 56 79 54 77 52 / 30 20 10 20 20 20 MOSES LAKE 94 59 88 58 85 55 / 0 0 0 0 10 10 WENATCHEE 90 64 85 62 84 59 / 0 0 10 10 10 10 OMAK 91 58 85 56 85 55 / 10 0 20 20 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
In the hours before
Special weather statement, Aug 6, 2:23 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
223 PM PDT FRI AUG 6 2010
IDZ001-062230-
BOUNDARY ID-
223 PM PDT FRI AUG 6 2010
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 330 PM PDT
AT 220 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF COPELAND..MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
PORTHILL...
ROBINSON LAKE CAMPGROUND...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4894 11612 4888 11674 4899 11680 4901 11675
4900 11617
TIME...MOT...LOC 2123Z 252DEG 14KT 4895 11668
SBLocal storm report, Aug 6, 2:44 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
244 PM PDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 7 SE ASOTIN 46.27N 116.94W
08/06/2010 E1.00 INCH NEZ PERCE ID TRAINED SPOTTER
SPOTTER ASOTIN 15,7SE ASOTIN
&&
SSAVOYLocal storm report, Aug 6, 2:45 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
245 PM PDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 9 S ASOTIN 46.21N 117.04W
08/06/2010 E1.50 INCH ASOTIN WA PUBLIC
0242 PM HAIL 7 SE ASOTIN 46.27N 116.94W
08/06/2010 E1.00 INCH NEZ PERCE ID TRAINED SPOTTER
SPOTTER ASOTIN 15,7SE ASOTIN
&&
JCOTEThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:21 PM PDT | Severe Thunderstorm Warning | OTX | Nez Perce | 39 min |
| Aug 6, 2:23 PM PDT | Special Weather Statement | OTX | Boundary | 67 min |
| Aug 6, 2:53 PM PDT | Severe Thunderstorm Warning | OTX | Nez Perce | 35 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.